Alert archive / Missouri / Flash Flood Warnings in 2003
Flash Flood Warning 57, NWS Memphis, TN
NWS Memphis, TN issued this flash flood warning at Aug 6, 2003, 1:27 AM CDT for Dunklin County, Missouri. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 6, 2003, 1:27 AM CDT (06:27 UTC)
- Expired
- Aug 6, 2003, 2:30 AM CDT
- In force
- 63 min
- Issued by
- NWS Memphis, TN
- Area
- Counties, with a storm outline in the text
County Dunklin County, MO
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 6.5 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 983 J/kg
- Mixed-layer CIN
- -171 J/kg
- Mixed-layer LCL
- 1293 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 88 m²/s²
- 0-3 km storm-relative helicity
- 211 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.8
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KMEG 060629
FFWMEM
MOC069-060730-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
127 AM CDT WED AUG 6 2003
THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A
* FLASH FLOOD WARNING FOR...
DUNKLIN COUNTY IN SOUTHEAST MISSOURI
* UNTIL 230 AM CDT.
* AT 124 AM CDT...WEATHER RADAR INDICATED A THUNDERSTORM PRODUCING
VERY HEAVY RAIN JUST WEST OF CAMPBELL. RADAR RAINFALL ESTIMATES
INDICATED UP TO 4 INCHES HAD FALLEN OVER THE PAST HOUR. THE SLOW
EASTWARD MOVEMENT OF THE THUNDERSTORM WILL PRODUCE LOCALLY HEAVY
RAINFALL IN THE SAME GENERAL AREA WHICH WILL WORSEN THE SITUATION.
* CITIES AFFECTED THROUGH 230 AM CDT INCLUDE...
HOLCOMB...CAMPBELL
.EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF SMALL
CREEKS AND STREAMS...PONDING OF WATER ON HIGHWAYS AND UNDERPASSES.
ADDITIONALLY...FARMLANDS ALONG THE BANKS OF CREEKS AND STREAMS AND
OTHER LOW LYING AREAS ARE SUBJECT TO FLASH FLOODING.
.STAY TUNED TO THIS NATIONAL WEATHER SERVICE BROADCAST FOR THE LATEST
UPDATES AND INFORMATION. TO REPORT FLOODING ONLY...CALL 1 800 4 3 2 0
8 7 5.
LAT...LON 3656 8999 3637 8998 3635 9006 3645 9013
3656 9025
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this flash flood warning went out at Aug 5, 8:00 PM CDT, 5 hours 27 minutes earlier.
Area forecast discussion, Aug 5, 8:00 PM CDT, 5 hours 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 800 PM CDT TUE AUG 5 2003 HAVE ISSUED UPDATE TO DOWNPLAY SEVERE THREAT SOMEWHAT...PER SWODY1. EARLIER CONVECTION HAS MOVED EAST OUT OF THE CWA...LEAVING SOME SCATTERED SHOWERS...BUT NOT MUCH MORE. A FEW ISOLATED STORMS UP OVER MISSOURI SEEM TO BE SINKING SOUTH INTO NORTH CENTRAL ARKANSAS. MAY BE SOME THREAT OF SEVERE ACROSS EXTREME NW CORNER OF OUR CWA IN ARKANSAS...RANDOLPH AND LAWRENCE COUNTIES...BUT WITH LOSS OF HEATING...AIRMASS SHOULD STABILIZE SOMEWHAT AT THE SURFACE. MAY NEED AN UPDATE LATER TO DEAL WITH TEMPERATURES...WILL ISSUE ANOTHER VERSION OF THE AFD IF THIS IS NECESSARY. .MEG...NONE. WAGNER
Hazardous weather outlook, Aug 5, 7:45 PM CDT, 5 hours 42 minutes before
ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017- 020>024-TNZ001>004-019>021-048>055-088>092-060930- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 745 PM CDT TUE AUG 5 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST ARKANSAS...NORTH MISSISSIPPI...WEST TENNESSEE AND THE MISSOURI BOOTHEEL. .DAY ONE...TONIGHT AN UPPER LEVEL DISTURBANCE WILL APPROACH THIS EVENING AND INTERACT WITH A SURFACE BOUNDARY LOCATED ACROSS SOUTHERN MISSOURI. THE AIRMASS ACROSS THE MID SOUTH IS MOIST AND UNSTABLE. SCATTERED THUNDERSTORMS WILL DEVELOP OVER MISSOURI AND MOVE SOUTHEAST INTO THE MID SOUTH AFTER MIDNIGHT. SOME STORMS MAY CONTAIN LARGE HAIL AND DAMAGING WINDS WELL AFTER MIDNIGHT IN LAWRENCE AND RANDOLPH COUNTIES IN NORTHEAST ARKANSAS. .DAYS TWO THROUGH SEVEN... THERE IS A SLIGHT RISK OF SEVERE WEATHER OVER EAST CENTRAL ARKANSAS AND NORTH MISSISSIPPI ON WEDNESDAY AS A STRONGER UPPER LEVEL DISTURBANCE APPROACHES FROM THE NORTHWEST AND INTERACTS WITH THE MOIST AND UNSTABLE AIRMASS IN PLACE. THE MAIN THREAT WILL BE DAMAGING WINDS AND LARGE HAIL. THUNDERSTORMS WILL ALSO BE POSSIBLE WEDNESDAY NIGHT AND THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED TODAY. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT HTTP://WWW.SRH.NOAA.GOV/MEG. WAGNER
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 6, 6:05 PM CDT | Severe Thunderstorm Warning | MEG | Dunklin | 25 min |
Nearby
Flash Flood Warnings in Missouri, 2003Every flash flood warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.